Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 127, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 9, 2007, 9:17 PM CDT for Jeff Davis County, Texas. It took effect at Jun 9, 2007, 9:23 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2007, 9:17 PM CDT (02:17 UTC)
- In effect from
- Jun 9, 2007, 9:23 PM CDT
- Expired
- Jun 10, 2007, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 230 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 100223
FFWMAF
TXC243-100515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
917 PM CDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN AND NORTHERN JEFF DAVIS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 1215 AM CDT
* AT 911 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER ONE INCH
PER HOUR MOVING EAST AT 15 MPH OVER NORTHERN AND WESTERN JEFF
DAVIS COUNTY. RURAL AREAS IN JEFF DAVIS COUNTY BETWEEN KENT AND
VALENTINE HAVE ALREADY RECEIVED HEAVY RAINFALL. THEREFORE...THE
ADDITIONAL HEAVY RAINFALL WILL LIKELY RESULT IN FLASH FLOODING
IN MAINLY RURAL AREAS BETWEEN STATE HIGHWAY 118 AND ALFRED MEANS
RANCH ROAD.
ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
LAT...LON 3077 10470 3109 10410 3102 10399 3046 10408
3060 10474
$$1 follow-up statement
000
WGUS74 KMAF 100306
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1004 PM CDT SAT JUN 9 2007
TXC243-100515-
JEFF DAVIS-
1004 PM CDT SAT JUN 9 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
WESTERN JEFF DAVIS COUNTY...
AT 1003 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER ONE
INCH PER HOUR OVER JEFF DAVIS COUNTY. FLASH FLOODING OVER THE HILLY
TERRAIN OF JEFF DAVIS COUNTY IS LIKELY...ESPECIALLY ALONG STATE
HIGHWAY 118.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
LAT...LON 3077 10470 3109 10410 3102 10399 3046 10408
3060 10474
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:46 PM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, Jun 9, 2:46 PM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 PM CDT SAT JUN 9 2007 .DISCUSSION... DEEP SOUTHERLY MID LEVEL FLOW CONTINUES ACROSS WEST TX AND SOUTHEASTERN NM THIS AFTERNOON IN BETWEEN A MID LEVEL RIDGE CENTERED ACROSS EAST TX AND A LOW CENTERED ACROSS SOUTHERN CA. WATER VAPOR IMAGERY SHOWS ABUNDANT MID LEVEL MOISTURE IN PLACE ACROSS THE ENTIRE FORECAST AREA WITHIN THIS PATTERN. 12Z SOUNDING FROM MIDLAND SHOWS DEEP MOISTURE IN PLACE...WITH A PRECIPITABLE WATER VALUE OF 1.6 INCHES. OVERNIGHT/EARLY MORNING CONVECTION DEVELOPED FROM THE DAVIS MOUNTAINS TO THE WESTERN PERMIAN BASIN ALONG AN 850-500 MB THETA-E RIDGE AXIS. BY LATE THIS AFTERNOON...MODELS ARE IN AGREEMENT THAT THE THETA-E RIDGE AXIS WILL SHIFT WESTWARD ACROSS NEW MEXICO AND SOUTHWEST TX. THIS WILL BE THE MOST FAVORED AREA FOR INITIAL CONVECTIVE DEVELOPMENT...AS THE MID LEVEL MOISTURE COMBINES WITH SHORTWAVE IMPULSES EMBEDDED IN THE SOUTH/SOUTHWESTERLY FLOW ALOFT. MODELS INDICATE THAT 0-6 KM SHEAR VALUES OF 30-35 KNOTS WILL BE LOCATED ACROSS THE MARFA PLATEAU/DAVIS MTNS NORTHWARD THROUGH THE GUADALUPE MOUNTAINS LATE THIS AFTERNOON AND EVENING...ALONG WITH SURFACE BASED CAPES LOCALLY NEAR 1500 J/KG AND LI/S AROUND -4 C TO -5 C. THIS WILL FAVOR STRONG TO LOCALIZED SEVERE STORMS ACROSS THESE LOCATIONS. ALSO OF CONCERN WILL BE LOCALIZED HEAVY RAINS...WITH AFTERNOON PRECIPITABLE WATER VALUES RUNNING BETWEEN 1.00 AND 1.50 INCHES. TONIGHT...MODELS ARE GENERALLY IN AGREEMENT IN PLACING THE MID LEVEL THETA-E RIDGE AXIS FROM THE GUADALUPE MTNS SOUTHWARD TO THE MARFA PLATEAU/WESTERN BIG BEND...WITH A SECONDARY AXIS EXTENDING FROM THE DAVIS MOUNTAINS NORTHEASTWARD INTO THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. ALSO...WITH A SHORTWAVE TROUGH AXIS LIKELY EXTENDING SOMEWHERE IN THE VICINITY OF THE BIG BEND TO THE PERMIAN BASIN... SCATTERED CONVECTION MAY DEVELOP AND PERSIST OVERNIGHT ACROSS THESE LOCATIONS. WILL BE DIFFICULT TO PINPOINT POPS TONIGHT...BUT WILL AT LEAST CARRY 30 PCT ACROSS MOST LOCATIONS...WITH THE MOST FAVORED AREAS /50 PCT/ ACROSS THE FAR WEST. OVERNIGHT SEVERE THREAT LOOKS RATHER MINIMAL WITH WEAKENING SHEAR AND MODEST INSTABILITY...BUT LOCALLY HEAVY RAINS/MINOR FLOODING IS POSSIBLE WITH THE ABUNDANT MOISTURE IN PLACE. THE UPPER LEVEL RIDGE/HIGH IS FORECAST TO REMAIN IN THE VICINITY OF EAST TX THROUGH EARLY NEXT WEEK...WHILE MOIST SOUTHWEST FLOW ALOFT PERSISTS ACROSS WEST TX AND SOUTHEAST NM. WITH AMPLE MID LEVEL MOISTURE AND INSTABILITY REMAINING IN PLACE...ALONG WITH A SERIES OF SHORTWAVE TROUGHS MOVING OVERHEAD WITHIN THIS FLOW PATTERN...AT LEAST SCATTERED CONVECTION LOOKS LIKELY EACH DAY...ESPECIALLY ACROSS WESTERN AREAS THROUGH MONDAY. BY TUESDAY...A RATHER POTENT UPPER LOW IS PROGGED TO LIFT ACROSS NORTHERN NM/SOUTHERN CO...WHICH WILL HELP SHIFT THE MOIST AXIS/CONVECTION CHANCES INTO THE EASTERN PART OF THE CWA. BEYOND TUESDAY...AN UPPER RIDGE IS EXPECTED TO BUILD ACROSS THE FOUR CORNERS REGION WEDNESDAY AND THURSDAY...WHILE THE GFS SHOWS THE UPPER LOW HANGING IN THE VICINITY OF OKLAHOMA/NORTH TEXAS. THE ECMWF IS MORE PROGRESSIVE WITH THE EARLY/MID WEEK UPPER TROUGH...WHILE UPPER RIDGING IS INDICATED AS FAR EAST AS WEST TEXAS AND SOUTHEASTERN NEW MEXICO BY THE END OF NEXT WEEK. FOR NOW...WILL CONTINUE THE TREND OF A SLIGHT INCREASE OF TEMPERATURES AND DECREASING POPS OVER THE FORECAST AREA WED-SAT. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 87 70 90 / 30 20 20 20 CARLSBAD NM 65 88 66 89 / 40 30 30 30 DRYDEN TX 70 91 70 92 / 40 30 30 10 FORT STOCKTON TX 69 88 69 91 / 40 30 30 20 GUADALUPE PASS TX 61 83 63 81 / 50 30 30 30 HOBBS NM 66 88 67 90 / 40 20 30 30 MARFA TX 59 82 60 84 / 50 40 30 20 MIDLAND INTL AIRPORT TX 69 87 69 90 / 30 30 30 20 ODESSA TX 70 88 69 91 / 30 30 30 20 WINK TX 71 92 70 95 / 40 30 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21
Hazardous weather outlook, Jun 9, 3:26 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 326 PM CDT SAT JUN 9 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-102030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 326 PM CDT SAT JUN 9 2007 /226 PM MDT SAT JUN 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHEAST NEW MEXICO AND PARTS OF WEST TEXAS THROUGH MID EVENING. IN WEST TEXAS... THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL BE ACROSS THE UPPER TRANS PECOS...THE MOUNTAINS...MARFA PLATEAU AND PRESIDIO VALLEY. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED STRONG STORMS WITH SMALL HAIL AND WINDS GUSTING AS HIGH AS 50 MPH ARE POSSIBLE ELSEWHERE ACROSS WEST TEXAS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ACROSS BOTH SOUTHEAST NEW MEXICO AND WEST TEXAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 9, 3:52 PM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 352 PM CDT SAT JUN 9 2007 TXZ047-048-052-053-092145- SCURRY-BORDEN-HOWARD-MITCHELL- 352 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN HOWARD... NORTHWESTERN MITCHELL...SOUTHERN BORDEN AND SOUTHWESTERN SCURRY COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTHWEST OF MIDWAY TO 4 MILES WEST OF WESTBROOK AT 352 PM CDT...MOVING NORTH AT 20 MPH. THESE THUNDERSTORMS WILL MOVE ACROSS LUTHER...VINCENT AND KNAPP BY 430 PM CDT. SMALL HAIL...BRIEF HEAVY RAIN...FREQUENT LIGHTNING AND WINDS AROUND 50 MPH ARE POSSIBLE. 05
Special weather statement, Jun 9, 4:03 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 403 PM CDT SAT JUN 9 2007 TXZ061-092200- ECTOR- 403 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR ECTOR COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER WEST ODESSA AT 403 PM CDT...MOVING NORTH AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 40 MPH....BRIEF VERY HEAVY RAIN AND LIGHTNING. 05
Special weather statement, Jun 9, 4:32 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 432 PM CDT SAT JUN 9 2007 TXZ046-047-092230- BORDEN-DAWSON- 432 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN DAWSON AND WESTERN BORDEN COUNTIES. AT 432 PM CDT...AN AREA OF STRONG THUNDERSTORMS STRETCHED FROM NORTHERN HOWARD COUNTY THROUGH SOUTHERN BORDEN COUNTY. THE STRONGEST OF THESE THUNDERSTORMS WAS LOCATED 20 MILES SOUTH OF MESQUITE. MOVEMENT OF ALL ACTIVITY WAS NORTH AT 20 MPH. ANY OF THESE THUNDERSTORMS COULD PRODUCE SMALL HAIL...WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING. THESE STORMS CAN BE EXPECTED IN MESQUITE AND GAIL BY 5 PM. 05
Local storm report, Jun 9, 7:15 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
715 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 7 SW COLORADO CITY 32.33N 100.94W
06/09/2007 E0.75 INCH MITCHELL TX PUBLIC
0644 PM HAIL 7 W COLORADO CITY 32.40N 100.98W
06/09/2007 E0.75 INCH MITCHELL TX LAW ENFORCEMENT
0655 PM TSTM WND GST 6 E SNYDER 32.71N 100.81W
06/09/2007 E60.00 MPH SCURRY TX PUBLIC
0659 PM TSTM WND GST 3 E SNYDER 32.71N 100.86W
06/09/2007 M61.00 MPH SCURRY TX MESONET
&&
AKLLocal storm report, Jun 9, 8:49 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
849 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL SNYDER 32.71N 100.92W
06/09/2007 E0.75 INCH SCURRY TX FIRE DEPT/RESCUE
&&
AKLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:46 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 59 min |
| Jun 9, 9:34 PM CDT | Flash Flood Warning | MAF | Presidio | 3 hr |
| Jun 9, 9:56 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 64 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.